MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80B305
Medical Device Problem Codes Break (1069); Unintended System Motion (1430)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a few months ago something snapped in the patient's leg while stretching and the physician suspects a crown breakage.It was additionally reported that the nail has recoiled and caused a rotational deformity.No additional information has been provided.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains in-situ.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Lot numbers 1030506aaa and 2031411aaa were provided, however, it is unknown which lot number belongs to the nail in question.A review of the device history record(s) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
Additional information has been provided.
 
Additional Manufacturer Narrative
The nail was not returned to nuvasive for evaluation.This investigation was conducted based on the provided x-ray image.Based on the image the loss of distraction was unable to be confirmed, however, a small piece of material is visible between the distraction rod and housing where the break likely occurred.Additionally, the aluminum-bronze nut appears to be backed out.This may have been caused during the exercise session, stretched leg crossed over another, when the patient felt something snap.It is likely excess weight was bearing on the nail.Device labeling: per the instructions for use (ifu) "the nail cannot withstand the stresses of full weight bearing for tibia and femur applications".
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17052303
Report Number3006179046-2023-00267
Device Sequence Number6965909
Product Code HSB
UDI-Device Identifier00812258020347
UDI-Public812258020347
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B305
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/07/2023
07/26/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/20/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale